Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 18, 2019, 3:26 PM EDT for Volusia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2019, 3:26 PM EDT (19:26 UTC)
- Expired
- Sep 18, 2019, 4:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WUUS52 KMLB 181926
SVRMLB
FLC127-182000-
/O.NEW.KMLB.SV.W.0071.190918T1926Z-190918T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
326 PM EDT Wed Sep 18 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Volusia County in east central Florida...
* Until 400 PM EDT.
* At 326 PM EDT, a severe thunderstorm was located over Daytona Beach
Airport, or near Daytona Beach, moving southwest at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Daytona Beach, Port Orange, DeLand, New Smyrna Beach and South
Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2919 8095 2918 8094 2890 8103 2901 8131
2927 8112
TIME...MOT...LOC 1926Z 024DEG 16KT 2917 8107
HAIL...<.75IN
WIND...60MPH
$$
Bragaw2 follow-up statements
849
WWUS52 KMLB 181943
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
343 PM EDT Wed Sep 18 2019
FLC127-182000-
/O.CON.KMLB.SV.W.0071.000000T0000Z-190918T2000Z/
Volusia FL-
343 PM EDT Wed Sep 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL VOLUSIA COUNTY...
At 341 PM EDT, a severe thunderstorm was located near Daytona
International Speedway, or near Port Orange, moving southwest at 20
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 326 PM EDT the Daytona Beach
International Airport measured a wind gust of 61 mph.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Daytona Beach, Port Orange, DeLand, New Smyrna Beach and South
Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud-to-ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2919 8095 2918 8094 2890 8103 2901 8131
2927 8112
TIME...MOT...LOC 1941Z 024DEG 16KT 2911 8110
HAIL...<.75IN
WIND...60MPH
$$
Bragaw710
WWUS52 KMLB 181955
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
355 PM EDT Wed Sep 18 2019
FLC127-182005-
/O.EXP.KMLB.SV.W.0071.000000T0000Z-190918T2000Z/
Volusia FL-
355 PM EDT Wed Sep 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA COUNTY WILL
EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and dangerous lightning are still possible with this
thunderstorm.
LAT...LON 2919 8095 2918 8094 2890 8103 2901 8131
2927 8112
TIME...MOT...LOC 1955Z 024DEG 16KT 2906 8113
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 10:36 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 18, 10:36 AM EDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1036 AM EDT Wed Sep 18 2019 .DISCUSSION... An area of convection was observed on satellite imagery over the coastal areas of Georgia with its high clouds streaming south into east central FL. This is due to a weak surface front sitting over the southeast U.S. this morning that will move south today and tomorrow. A few showers will continue to develop over the Atlantic waters and reach the coastal counties this morning and afternoon, when additional showers and possibly a few thunderstorms will affect the northern areas of our CWA. Rough surf conditions are being reported at the local beaches. No matter the level of expertise, swimming is not advice as we continue with a high risk for rip currents. && .AVIATION... VFR conditions this morning and early afternoon. A few showers could develop and affect the terminals, mainly for KDAB to KMCO and perhaps a TSRA for KLEE. VFR returning tonight. && .MARINE... Buoy 41009 reported NE winds of 8-10 kts this morning and seas of 8 feet with a 10-11 second swell. Seas will build today as the strong swells being generated by Humberto continue to reach the local waters. The Small Craft Advisory remains in effect through at least the weekend. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...Small Craft Advisory until 4 PM EDT Saturday for Flagler Beach to Jupiter Inlet out to 60 nm. && Negron/Weitlich
Hazardous weather outlook, Sep 18, 5:50 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 550 AM EDT Wed Sep 18 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 550 AM EDT Wed Sep 18 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... The best chance for isolated thunderstorms will be this afternoon over portions of Lake, Volusia, Seminole, Orange and Osceola counties. Cell motion will be toward the south around 20 mph. The primary threat will be occasional lightning strikes. .RIP CURRENT IMPACT... Large northeast swells will produce rough surf and a High Risk of life threatening rip currents at the beaches of east central Florida today, posing a threat to all swimmers. Entering the surf is not advised. .WIND AND SEA IMPACT... A Small Craft Advisory remains in effect for all east central Florida Atlantic waters. Although winds have temporarily decreased below 20 knots, large swells from departing Hurricane Humberto will produce hazardous conditions, especially near inlets during the outgoing tide. Northeast winds are forecast to increase near 20 knots tonight. .RIVER FLOOD IMPACT... The St Johns River at Astor is forecast to remain in minor flood stage and the St Johns River near Geneva is forecast to remain in action stage into the upcoming weekend. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Hazardous marine and surf conditions will continue into the weekend as large swells impact the east central Florida coast. Rough surf and a High Risk of rip currents will also continue into late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Kelly
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:46 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Sep 18, 3:45 PM EDT | High Surf Advisory | MLB | Volusia | 4 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.